Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I have been on Atripla for a month
Mar 25, 2007

I've been on Atripla for a month now. Between the first and second week I experienced some side affects (or it could have been a cold) - fever, body aches, no appetite and nausea. After that - I felt much better (besides having trouble falling asleep). However, about a week ago I started to feel nauseas. It starts as soon as I wake up and continues till around 5/6 in the evening. Its made it hard to eat and when I am able to eat, I find it hard to hold it down. I try to take Atripla around 10pm allowing myself to take it on an empty stomach. My last meal for the day seems to be the only meal I can tolerate and hold down. I am also taking Bactrim DS, Zoloft 100mg and on occasion 5mg of Ambien to fall asleep. Do you think that this will pass or should I get it checked out? My PCP is of no help and my HIV specialist does not return till April. I appreciate your opinion!

Response from Dr. Henry

You could well be having protracted effects from the efavirenz in Atripla. An anti-nausea medication may be useful or you could see what happens if you take the Atripla in the AM. If the nausea persists and is impacting your quality of life then consideration of switch to an alternative drug may merit discussion.



Previous
L-Cartinine, Guarana,Chromium
Next
worried gal again

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement